Thunderstorm Wind, Aiken
- When
- July 3, 2:51 PM EST
- Where
- Aiken County, 2.18 mi SE of Horse Creek
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.462, -81.869
Highway Patrol reported trees down along Lanier Road.
A weak boundary located along the Savannah River was the focus for scattered severe pulse type thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
A weak boundary located along the Savannah River was the focus for scattered severe pulse type thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 3, 1:19 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 219 PM EDT TUE JUL 3 2012 .SYNOPSIS... STRONG HIGH PRESSURE CONTINUES MOVING WESTWARD AS A TROUGH OF LOW PRESSURE DRIFTS SOUTHEASTWARD INTO THE GREAT LAKES. TEMPS WILL STILL REMAIN ABOVE NORMAL AND SHOULD BE IN THE MID TO UPPER 90S. WIDELY SCATTERED LATE AFTERNOON AND EARLY EVENING SHOWERS OR THUNDERSTORMS ARE EXPECTED FOR THE REST OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AFTERNOON TEMPERATURES HAVE REACHED THE CONVECTIVE TEMPERATURE AND ISOLATED TO SCATTERED CONVECTION HAVE DEVELOPED. ATMOSPHERE IS MODERATELY TO STRONGLY UNSTABLE WITH LIFTED INDEX VALUES AROUND -9C WITH DCAPE VALUES AROUND 1500 J/KG. LAPS SOUNDING SHOWS PLENTY OF DRY AIR IN THE MID LEVELS AND THIS SUPPORTS THE HIGH VALUES OF DCAPE AND WILL ALLOW FOR STRONG WIND GUSTS WITH STRONGER STORMS. ISOLATED SEVERE THREAT EXISTS BUT COVERAGE IS EXPECTED TO BE GENERALLY SCATTERED AND FOCUSED ALONG THE CSRA AND POSSIBLE WESTERN MIDLANDS AS STORMS IN THE HIGHER TERRAIN MOVES SOUTHEAST. STORMS WILL CONTINUE INTO THE EVENING HOURS BUT SHOULD DISSIPATE BY AROUND 03Z-05Z WITH LEFTOVER CONVECTIVE DEBRIS CLOUDS LIMITING OVERNIGHT TEMPERATURES. OVERNIGHT LOWS SHOULD AGAIN FALL INTO THE LOWER OT MID 70S. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... WEAKENING HIGH PRESSURE AT THE SURFACE WILL ALLOW DIURNAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA AS LOW AND MID LEVEL MOISTURE GRADUALLY INCREASES. HIGH TEMPERATURES SHOULD REMAIN ABOVE NORMAL WITH HIGHS IN THE MID TO UPPER 90S AND LOWS IN THE 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MEDIUM AND LONG RANGE MODELS SHOW THE HIGH PRESSURE RIDGE DOMINATING OUR WEATHER PATTERN RETROGRADING WEST TO THE ROCKIES AND AMPLIFYING. THIS WILL ALLOW A DEEP TROUGH OF LOW PRESSURE TO SETTLE OVER THE EASTERN U.S BEGINNING ON SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. TEMPS WILL REMAIN ABOVE NORMAL BUT SHOULD COOL A BIT BY MID NEXT WEEK. PRECIPITABLE WATER VALUES DURING THIS PERIOD WILL BE INCREASING FROM AROUND 1.75 INCHES TO AROUND OR EXCEEDING 2 INCHES BY SUNDAY INTO TUESDAY. WITH INCREASED MOISTURE AND SOME UPPER SUPPORT PLAN TO CONTINUE A DIURNAL TREND OF POPS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS EXPECTED AWAY FROM CONVECTION. SCATTERED CONVECTION HAS DEVELOPED WITH STRONG SURFACE HEATING AND INSTABILITY...PRIMARILY FOCUSED NEAR THE AGS/DNL TERMINALS. WILL CARRY VICINITY SHOWERS WITH TEMPORARY REDUCED VSBYS IN THUNDERSTORMS 18Z-22Z. AT CAE/CUB/OGB WILL LEAVE CONVECTION OUT AND AMEND AS NECESSARY. STORMS WILL MOVE LITTLE AND CONVECTIVE DEBRIS CLOUDS EXPECTED OVERNIGHT BUT SHOULD HAVE LITTLE IMPACT ON AVIATION INTERESTS. SOME POSSIBLE MVFR VSBYS IN FOG AT AGS/OGB DURING 10Z-13Z TIME FRAME WITH LOW LEVEL MOISTURE IN PLACE AND LIGHT TO CALM OVERNIGHT WINDS. WINDS PICK UP OUT OF THE SOUTHWEST AROUND 5 KNOTS AFTER 14Z. EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND AREAS OF LATE NIGHT AND EARLY MORNING FOG POSSIBLE...THROUGH THE PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 346 PM EDT TUE JUL 3 2012 GAZ040-063>065-077-SCZ018-025-030-035-041-042000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-AIKEN- BARNWELL-BAMBERG- 346 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN DAMAGING WIND AND HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-020>022-026>029-031-036>038-042000- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-SALUDA-LEXINGTON- RICHLAND-LEE-SUMTER-ORANGEBURG-CALHOUN-CLARENDON- 346 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
217 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 8 S KEYSVILLE 33.13N 82.25W
07/03/2012 BURKE GA PUBLIC
PUBLIC REPORTS NICKEL SIZE HAIL AND POWER OUTAGES FROM
LINES DOWN ALONG WILLIAM TINLEY ROAD SOUTHWEST OF ST.
CLAIR.
&&
SJNThe Columbia radar (KCAE), 88 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
13 thunderstorm wind. Local standard time, as filed.
Highway Patrol reported trees down along Lanier Road.
Belvedere Fire Department reported trees and power lines down along Belvedere Clearwater Road from Duncan Road to Belvedere.
Law Enforcement at the Savannah River Site reported trees down across roadway.
Highway Patrol reported trees down along W E Jeffcoat Road near Burns Road.
Highway Patrol reported trees down on Fairview Road near Forts Pond Road.
Power Company reported trees down on power lines near Pelion.
Sheriff Dispatch reported a tree down on Peachtree Rock Road.
Highway Patrol reported trees down on Fairview Road nar Interstate 26.
Highway Department reported trees down at U.S. 378 and Dailey Creek Road.
Trees down at SC Highway 23 and Padgett Pond Road.
WIS TV Meteorologist reported trees down outside of Saluda. One of the trees was a 3 foot diamater Oak Tree. An unfinished barn or garage was blown down on a car. Small hail was also observed.
Sheriff reported tree on house along with small hail.
Highway Patrol reported trees down at SC 773 and U.S. 176 near Pomaria.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380966, 380961, 380960, 380963, 380964, 380972, 380962, 380965, 380967, 380968, 380971, 380969, 380970.